Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Lubbock, TX

March 7, 201118 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 7, 2011, 4:10 AM CST for 18 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 4:10 AM CST (10:10 UTC)
In effect from
Mar 8, 2011, 11:00 AM CST
Expired
Mar 8, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 24 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3332 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS84 KLUB 071010
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CST MON MAR 7 2011

TXZ027>030-033>044-072200-
/O.CAN.KLUB.FW.A.0008.110307T1700Z-110308T0000Z/
/O.UPG.KLUB.FW.A.0009.110308T1700Z-110309T0000Z/
/O.NEW.KLUB.FW.W.0006.110308T1700Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
410 AM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR SUSTAINED 
WESTERLY 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS
THAN 15 PERCENT...AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS AND 
ROLLING PLAINS...
...FIRE WEATHER WATCH IS CANCELLED...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE TUESDAY...

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

POTENTIALLY DANGEROUS WILDFIRE CONDITIONS WILL EXIST TUESDAY
AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS.

WESTERLY 20 FOOT LEVEL WINDS WILL INCREASE INTO THE 20 TO 30 MPH
RANGE TUESDAY AS RELATIVE HUMIDITIES DROP TO NEAR 10 TO 15 PERCENT.
THESE WEATHER CONDITIONS WILL BE SUPPORTIVE OF DANGEROUS WIND-
DRIVEN WILDFIRES.

A NORTHERLY WIND SHIFT IS EXPECTED LATE TUESDAY AFTERNOON OR EARLY 
TUESDAY EVENING. THIS WIND SHIFT MAY ADVERSELY IMPACT ONGOING FIRE
FIGHTING OPERATIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND 
VERY LOW RELATIVE HUMIDITIES COMBINED WITH UNUSUALLY WARM TEMPERATURES
AND INCREASING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
EXTREME FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ031-032-072200-
/O.NEW.KLUB.FW.W.0006.110308T1700Z-110309T0200Z/
MOTLEY-COTTLE-
410 AM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR SUSTAINED 
WESTERLY 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS
THAN 15 PERCENT...AND AN EXTREME FIRE DANGER FOR THE NORTHERN ROLLING
PLAINS...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE TUESDAY...

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. 

POTENTIALLY DANGEROUS WILDFIRE CONDITIONS WILL EXIST TUESDAY
AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS.

WESTERLY 20 FOOT LEVEL WINDS WILL INCREASE INTO THE 20 TO 30 MPH
RANGE TUESDAY AS RELATIVE HUMIDITIES DROP TO NEAR 10 TO 15 PERCENT.
THESE WEATHER CONDITIONS WILL BE SUPPORTIVE OF DANGEROUS WIND-
DRIVEN WILDFIRES.

A NORTHERLY WIND SHIFT IS EXPECTED LATE TUESDAY AFTERNOON OR EARLY 
TUESDAY EVENING. THIS WIND SHIFT MAY ADVERSELY IMPACT ONGOING FIRE
FIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND 
VERY LOW RELATIVE HUMIDITIES COMBINED WITH UNUSUALLY WARM TEMPERATURES
AND INCREASING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
EXTREME FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
4 follow-up statements
055 
WWUS84 KLUB 080208
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CST MON MAR 7 2011

TXZ027>044-081100-
/O.CON.KLUB.FW.W.0006.110308T1700Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
808 PM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR SUSTAINED 
WESTERLY 20 FOOT WINDS 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES AT 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER FOR THE
SOUTH PLAINS AND ROLLING PLAINS...

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY.

POTENTIALLY DANGEROUS WILDFIRE CONDITIONS WILL EXIST TUESDAY
AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS. WESTERLY 20 FOOT LEVEL WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE TUESDAY AS RELATIVE
HUMIDITIES DROP TO NEAR 10 TO 15 PERCENT. THESE WEATHER CONDITIONS
WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES. A
NORTHERLY WIND SHIFT IS EXPECTED LATE TUESDAY AFTERNOON OR EARLY
TUESDAY EVENING. THIS WIND SHIFT MAY ADVERSELY IMPACT ONGOING FIRE
FIGHTING OPERATIONS.

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS
AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH UNUSUALLY WARM
TEMPERATURES AND INCREASING DROUGHT WILL CREATE WEATHER
CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. AVOID
THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
626 
WWUS84 KLUB 081006
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
406 AM CST TUE MAR 8 2011

TXZ027>044-082300-
/O.CON.KLUB.FW.W.0006.110308T1700Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
406 AM CST TUE MAR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING FOR SUSTAINED WESTERLY 20 FOOT WINDS 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES AT 15 PERCENT OR LESS...AND
AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS AND ROLLING PLAINS...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE TODAY...

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE AFTERNOON/EARLY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY.

WESTERLY 20 FOOT LEVEL WINDS WILL INCREASE INTO THE 20 TO 30 MPH
RANGE BY MIDDAY AND RELATIVE HUMIDITIES WILL DROP TO NEAR 10 TO 15
PERCENT. THESE WEATHER CONDITIONS WILL BE SUPPORTIVE OF DANGEROUS
WIND-DRIVEN WILDFIRES. A NORTHERLY WIND SHIFT IS EXPECTED LATE
THIS AFTERNOON OR EARLY THIS EVENING. THIS WIND SHIFT MAY ADVERSELY
IMPACT ONGOING FIRE FIGHTING OPERATIONS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WIND-DRIVEN WILDFIRES. STRICTLY OBSERVE LOCAL BURN BANS.

FIRE FIGHTING OFFICIALS INVOLVED WITH ACTIVE FIRE SHOULD REQUEST
FORECASTS CONCERNING THE ANTICIPATED WIND SHIFT FROM THE NATIONAL
WEATHER SERVICE. REMEMBER...A MAJORITY OF WILDLAND FIREFIGHTING
DEATHS AND INJURIES RESULT FROM SUDDEN CHANGES IN WIND SPEED AND 
DIRECTION. 

&&

$$
093 
WWUS84 KLUB 081715
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CST TUE MAR 8 2011

TXZ031-032-038-081815-
/O.CAN.KLUB.FW.W.0006.000000T0000Z-110309T0200Z/
MOTLEY-COTTLE-KING-
1115 AM CST TUE MAR 8 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

A COLD FRONT HAS MOVED INTO THE ROLLING PLAINS THIS MORNING.
THE COOLER AND SOMEWHAT MORE MOIST AIRMASS WILL NOT BE AS
CONDUCIVE FOR RAPID FIRE SPREAD. IN ADDITION...WIND SPEEDS WILL
NOT BE AS STRONG IN THIS AREA. THE FIRE DANGER WILL STILL BE
ELEVATED...GIVEN THE GUSTY WINDS...WHICH MAY ALSO VARY IN
DIRECTION FROM WEST TO NORTH DEPENDING ON THE LOCATION OF THE
FRONT.

$$

TXZ027>030-033>037-039>044-090200-
/O.CON.KLUB.FW.W.0006.000000T0000Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1115 AM CST TUE MAR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING FOR SUSTAINED WESTERLY 20 FOOT WINDS 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES AT 15 PERCENT OR LESS...AND
AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS AND SOUTHERN ROLLING
PLAINS...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE TODAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE AFTERNOON/EARLY
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY.

WESTERLY 20 FOOT LEVEL WINDS WILL INCREASE INTO THE 20 TO 30 MPH
RANGE BY MIDDAY AND RELATIVE HUMIDITIES WILL DROP TO NEAR 10 TO
15 PERCENT. THESE WEATHER CONDITIONS WILL BE SUPPORTIVE OF
DANGEROUS WIND-DRIVEN WILDFIRES. A NORTHERLY WIND SHIFT IS
EXPECTED LATE THIS AFTERNOON OR EARLY THIS EVENING. THIS WIND
SHIFT MAY ADVERSELY IMPACT ONGOING FIRE FIGHTING OPERATIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS FIRE WEATHER SITUATION. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WIND-DRIVEN WILDFIRES. STRICTLY OBSERVE LOCAL BURN BANS.

FIRE FIGHTING OFFICIALS INVOLVED WITH ACTIVE FIRE SHOULD REQUEST
FORECASTS CONCERNING THE ANTICIPATED WIND SHIFT FROM THE NATIONAL
WEATHER SERVICE. REMEMBER...A MAJORITY OF RANGE-LAND FIREFIGHTING
DEATHS AND INJURIES RESULT FROM SUDDEN CHANGES IN WIND SPEED AND
DIRECTION.

&&

$$
364 
WWUS84 KLUB 082121
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CST TUE MAR 8 2011

TXZ027>030-082230-
/O.CAN.KLUB.FW.W.0006.000000T0000Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-
321 PM CST TUE MAR 8 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING FOR THE NORTHERN SOUTH PLAINS. 

A COLD FRONT HAS MOVED THROUGH THE AREA AND REDUCED THE RISK OF
RAPID WILDFIRE SPREAD.

$$

TXZ033>037-039>044-090000-
/O.EXT.KLUB.FW.W.0006.000000T0000Z-110309T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
KENT-STONEWALL-
321 PM CST TUE MAR 8 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
SUSTAINED WESTERLY 20 FOOT WINDS 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES AT 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER
FOR THE CENTRAL AND SOUTHERN PORTIONS OF THE SOUTH PLAINS AND THE
SOUTHERN ROLLING PLAINS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

...AN ABRUPT NORTHERLY WIND SHIFT EXPECTED LATE AFTERNOON/EARLY
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST TUESDAY.

STRONG WESTERLY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL
CONTINUE ACROSS THE WARNING AREA THIS AFTERNOON. THE WEATHER
CONDITIONS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.
A NORTHERLY WIND SHIFT WILL CONTINUE TO PROGRESS SOUTH ACROSS THE
AREA THIS EVENING. DUE TO THE FASTER MOVEMENT OF THE FRONT...THE
RED FLAG WARNING NOW EXPIRES AT 6 PM AND THE NORTHERN SOUTH PLAINS
HAVE BEEN REMOVED FROM THE WARNING. THE NORTHERLY WIND SHIFT
ACCOMPANYING THE FRONT MAY ADVERSELY IMPACT ANY ONGOING FIRE
FIGHTING OPERATIONS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES. STRICTLY OBSERVE LOCAL
BURN BANS.

FIRE FIGHTING OFFICIALS INVOLVED WITH ACTIVE FIRE SHOULD REQUEST
FORECASTS CONCERNING THE ANTICIPATED WIND SHIFT FROM THE NATIONAL
WEATHER SERVICE. REMEMBER...A MAJORITY OF RANGE-LAND FIREFIGHTING
DEATHS AND INJURIES RESULT FROM SUDDEN CHANGES IN WIND SPEED AND
DIRECTION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:33 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 6, 11:33 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 PM CST SUN MAR 6 2011

.AVIATION...
SURFACE PRESSURE GRADIENT CONTINUES TO GRADUALLY TIGHTEN TONIGHT
WITH MODEST GUSTY SOUTH-SOUTHEASTERLY BREEZES UNDERWAY. A 40 KT
JET HAS DEVELOPED WITHIN 2000 FT AGL OVER KLBB AND WILL SHIFT EAST
BY 09Z AND BE OVER KCDS LATER TONIGHT. WINDS APPEAR HIGH ENOUGH
AT THE SURFACE TO AVOID THE TECHNICAL WIND SHEAR CRITERIA BUT STILL
A CLOSE CALL. OTHERWISE PLENTY OF MID AND HIGH LEVEL MOISTURE
SPREADING OVER DURING THE PERIOD. AND A WEAK COLD FRONT WILL SAG
INTO KCDS MONDAY AFTERNOON WHILE DOWNSLOPE WESTERLY COMPONENT
PREVAILS AT KLBB. VFR THROUGH THE PERIOD. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 514 PM CST SUN MAR 6 2011/

AVIATION...
CONTINUED VFR THROUGH THE PERIOD WITH GENEROUS HIGH CLOUDS AND GRADUAL
DEEPENING OF A SURFACE LOW PRESSURE TROUGH NEAR TEXAS-NEW MEXICO
BORDER TONIGHT. SURFACE TROUGH WILL PULL EAST TO NEAR OR JUST EAST
OF KLBB BY MIDDAY MONDAY WITH WESTERLY COMPONENT LOW LEVEL FLOW
RESULTING. A SURFACE COLD FRONT WILL EDGE CLOSE TO KCDS LATE MONDAY
AFTERNOON ACCOUNTING FOR MORE VARIABLE COMPONENT WINDS. OTHER
SIGNIFICANT FEATURE STILL IS A LOW LEVEL 40 KT JET THAT WILL FORM
TONIGHT WITHIN 2000 FEET AGL. WINDS SHOULD REMAIN HIGH ENOUGH AT
THE SURFACE TO AVOID MEETING LOW LEVEL WIND SHEAR...THOUGH A CLOSE
CALL AND WILL CONTINUE WATCHING HOW SURFACE WINDS DECOUPLE THIS
EVENING. RMCQUEEN

PREV DISCUSSION... /ISSUED 302 PM CST SUN MAR 6 2011/

SHORT TERM...
MILD AND DRY DAY ONGOING WITH BREEZY SOUTHERLY WINDS UNDER MODERATE
NEAR ZONAL FLOW ALOFT. ZONAL FLOW ALOFT WILL GRADUALLY BACK TO
WSW/SW AND TIGHTEN ON MONDAY IN ADVANCE OF A PACIFIC STORM SYSTEM
DIVING THROUGH THE GREAT BASIN. IN ADVANCE OF THIS SYSTEM...A LOW
AMPLITUDE SHORTWAVE TROUGH WILL EJECT ACROSS THE CENTRAL HIGH PLAINS
TONIGHT...AND IN CONCERT WITH A TROUGH SWINGING ACROSS SC
CANADA...THIS WILL ALLOW A COLD FRONT /CURRENTLY NOSING INTO NE CO/
TO SLIP TOWARD AND LIKELY INTO AT LEAST THE NE ZONES MONDAY
AFTERNOON.

BEFORE THEN...SOUTHERLY WINDS WILL CONTINUE TONIGHT...AND AFTER A
BRIEF REPRIEVE...MAY TEMPORARILY INCREASE TOWARD MIDNIGHT AS A 40 KT
LLJ DEVELOPS. GIVEN THAT WINDS SHOULD STAY UP SOMEWHAT AND ABUNDANT
PACIFIC MOISTURE IN THE FORM OF MID/HIGH CLOUDS WILL STREAM OVER THE
TONIGHT...EXPECT A RELATIVELY MILD OVERNIGHT...WITH LOWS FOR MOST
LOCATIONS BY MORNING IN THE MID AND UPPER 30S TO LOWER 40S.

ALTHOUGH THE SFC PRESSURE GRADIENT WILL WEAKEN ON MONDAY AS COMPARED
TO TODAY /THANKS TO THE SFC TROUGH/COLD FRONT SAGGING INTO THE AREA
FROM THE NORTH/ STRONGER WIND FIELDS ALOFT /30-40 KTS AT 700MB...70+
KTS AT 500MB/ WILL MOVE OVERHEAD AS THE PACIFIC SYSTEM APPROACHES.
DEEP MIXING...TO OR ABOVE 700 MB...IS PROGGED TO OCCUR FOR MOST
LOCATIONS SOUTH OF THE FRONT AND WILL SUPPORT GUSTY SW TO W WINDS ON
MONDAY. HOWEVER...INCREASINGLY DIFFLUENT MID/UPPER FLOW WILL PROMOTE
INCREASING LIFT THROUGH THE AFTERNOON HOURS...WHICH IS NOT AS
FAVORABLE FOR THE STRONGER WINDS ALOFT TO BE TRANSPORTED DOWNWARD
/AS WOULD BE THE CASE WITH STRONG SUBSIDENCE/. ALSO...THE LIFT WILL
SUPPORT THICKENING MID-LEVEL CLOUDS MOVING IN FROM THE WEST OVER THE
CAPROCK MONDAY AFTERNOON...ALSO POTENTIALLY LIMITING STRENGTH OF THE
THERMAL MIXING. ALL SAID...THE LATEST GUIDANCE SUGGEST WIND SPEEDS
MAY BE DOWN JUST A BIT FROM WHAT WAS DEPICTED YESTERDAY...BUT IT
WILL STILL BE AT LEAST BREEZY FOR THOSE LOCATIONS SOUTH OF THE FRONT
MONDAY. THOUGH CLOUDS AND LIFT WILL BE ON THE INCREASE MONDAY
AFTERNOON...THE LOW LEVELS STILL APPEAR TO REMAIN DRY ENOUGH TO
PRECLUDE ANY MENTION OF PRECIPITATION. SOUTH OF THE FRONT...THE
GUSTY DOWNSLOPE WINDS SHOULD PUSH HIGHS INTO THE UPPER 70S AND LOWER
80S...THOUGH THE EXTENT/THICKNESS OF THE CLOUD COVER MAY HAVE SOME
SAY. ACROSS THE NORTHERN SECTIONS...HIGHS SHOULD ONLY MAKE IT INTO
THE UPPER 60S OR LOWER 70S.

LONG TERM...
FOCUS STILL ON POSSIBLE WIND AND FIRE WEATHER EVENT TUESDAY.
MODELS REASONABLY CONSISTENT TODAY WITH SLIGHTLY SLOWER SPEED OF
THE UPPER LOW EJECTING ONTO THE CNTL PLAINS THAN SEEN YESTERDAY
ATTM. AS A RESULT THEY ARE ALSO SLOWER WITH A COLD FRONT NOW
PROGGED TO MOVE INTO THE FCST AREA LATE IN THE DAY INSTEAD OF
EARLY AFTERNOON AS WAS SEEN DURING YESTERDAYS SHIFT. AS A RESULT
REMAINS REASONABLY HIGH IN SEEING WIND ADVISORY CRITERIA DEVELOP
ACROSS AT LEAST THE SRN HALF OF THE FCST AREA...AND MAYBE A LITTLE
FURTHER NORTH. NORTHERN ZONES LIKELY TO BE TOO CLOSE TO FRONTAL
BOUNDARY WITH A WEAKER SFC PRESSURE GRADIENT AS WELL AS TOO FAR
AWAY FROM MID LEVEL JET STREAK THAT REMAINS PROGGED ACROSS THE
PERMIAN BASIN. OVERALL MADE FEW CHANGES TO TUESDAY FCST GIVEN
AFOREMENTIONED CONSISTENCY.

REMAINDER OF THE WEEK LOOKS QUIET AS CONUS TO BE DOMINATED BY
RELATIVELY LOW AMPLITUDE PROGRESSIVE FLOW ALOFT. A UPPER TROUGH
WILL CROSS THE NRN AND CNTL PLAINS FRIDAY WHICH WILL PUSH A COLD
FRONT THROUGH THE AREA FRIDAY NIGHT WHILE MODELS ARE MORE
INTERESTING WITH THE NEXT TROUGH PROGGED TO BE A LITTLE SHARPER
AND FURTHER SOUTH. THIS FEATURE MAY PRODUCE SOME SHOWERS ACROSS
THE FCST AREA NEXT SUNDAY SHOULD RETURN LOW LEVEL FLOW BE
SUFFICIENT TO BRING RICHER MOISTURE NWD OR IF DYNAMICS ASSOCIATED
WITH THE SYSTEM ARE STRONG ENOUGH. REGARDLESS...ATTM IT IS A BIT
TOO EARLY TO MENTION PRECIP IN THE FCST BUT MAY BE INTERESTING TO
WATCH DEVELOP AS THE WEEK MOVES FWD.

PERIODS BETWEEN AFOREMENTIONED TROUGHS WILL SEE SHORT WAVE AND LOW
RIDGING OVERHEAD. THROUGH THE PERIOD MOS TEMPS GENERALLY
ACCEPTED...ALTHOUGH TONED DOWN JUST A BIT FROM 12Z MOS GIVEN
FAIRLY AGGRESSIVE TREND UPWARD IN THAT RUNS NUMBERS.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING AS SOUTHERLY WINDS CONTINUE AT 15-20 MPH AND HUMIDITIES
BOTTOM OUT AROUND 10-20 PERCENT. WINDS WILL DROP OFF A BIT TONIGHT
WITH POOR TO FAIR OVERNIGHT RECOVERY. HOWEVER...ELEVATED TO LOW END
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH
OF THE SOUTH PLAINS...ROLLING PLAINS AND PERHAPS SOUTHWEST TEXAS
PANHANDLE MONDAY AFTERNOON...SOUTH A COLD FRONT THAT WILL SINK INTO
THE SOUTHERN TEXAS PANHANDLE. HUMIDITIES SOUTH OF THE FRONT WILL
LIKELY DIP TO 10-15 PERCENT AS 20 FT SW/W WINDS INCREASE TO AROUND
20 MPH AND TEMPERATURES CLIMB TO 10-15 DEGREES ABOVE AVERAGE. THERE
REMAINS SOME UNCERTAINTY WITH JUST HOW STRONG THE WINDS WILL BE
DURING THE AFTERNOON HOURS AS MID/HIGH CLOUDS WILL BE ON THE
INCREASE AND STRONG DOWNWARD FORCING WILL BE ABSENT IN THE LOWER
ATMOSPHERE...SO THE EXTENT AND DURATION OF CRITICAL CONDITIONS
REMAINS IN QUESTION...THOUGH THE SOUTH PLAINS APPEAR MOST FAVORED.
THUS...HAVE DECIDED TO MAINTAIN THE FIRE WEATHER WATCH FOR THE SOUTH
PLAINS AND SOUTHERN ROLLING PLAINS AND DEFER POSSIBLE UPGRADE TO A
FIRE DANGER STATEMENT OR RED FLAG WARNING TO FUTURE SHIFTS. THAT
SAID...GIVEN THE STATE OF THE FUELS...EVEN ELEVATED OR MARGINAL RED
FLAG CONDITIONS WILL BE SUPPORTIVE OF EXTREME FIRE BEHAVIOR.

RED FLAG POSSIBILITY LOOKING FAIRLY SOLID FOR THE SRN HALF OF THE
FCST AREA TUESDAY AS DECENTLY STRONG WINDS MIX DOWN TO THE SFC
SOUTH OF AN UPPER LEVEL TROUGH CROSSING THE CNTL PLAINS AND SOUTH
OF A SWD MOVING COLD FRONT. THE NRN ROW OF THE INHERITED FIRE
WEATHER WATCH IS MORE QUESTIONABLE...BUT EASILY CLOSE ENOUGH TO
LEAVE THE WATCH INTACT ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        35  70  33  61  23 /   0  10  10  10   0
TULIA         35  72  36  61  24 /   0  10  10  10  10
PLAINVIEW     36  73  37  63  25 /   0  10  10  10  10
LEVELLAND     35  78  39  67  28 /   0  10  10  10   0
LUBBOCK       37  79  41  66  27 /   0  10  10  10   0
DENVER CITY   37  81  43  71  31 /   0   0   0   0   0
BROWNFIELD    35  82  42  70  30 /   0  10  10   0   0
CHILDRESS     39  73  41  68  29 /   0  10  10  10  10
SPUR          37  80  42  72  31 /   0   0  10  10   0
ASPERMONT     39  83  45  73  30 /   0   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 11 AM CST MONDAY THROUGH MONDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044.

&&

99/99/05
Hazardous weather outlook, Mar 7, 4:01 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
401 AM CST MON MAR 7 2011

TXZ021>044-081015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
401 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

ELEVATED FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON OVER
THE SOUTHWESTERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOG MAY BECOME LOCALLY DENSE EARLY TUESDAY MORNING OVER EXTREME
SOUTHEAST PANHANDLE.

WESTERLY WINDS WILL REACH SUSTAINED SPEEDS IN EXCESS OF 30 MPH
TUESDAY OVER THE SOUTH PLAINS AND ROLLING PLAINS. BLOWING DUST
WILL SIGNIFICANTLY REDUCE VISIBILITY.

EXTREMELY CRITICAL FIRE WEATHER WILL PROMOTE CONDITIONS FAVORABLE
FOR DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY AFTERNOON...ESPECIALLY
OVER THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.

WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT TUESDAY FOR
MUCH OF THE OUTLOOK AREA.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY
THROUGH SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:02 AM CSTWind AdvisoryLUBBailey, Castro, Cochran, Cottle, Crosby, Dickens and 14 more38 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.